This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:
—In The Journal, April 2, is an article by Drs. Gatewood and Baldridge on "tissue hypersensitiveness following the administration of toxin-antitoxin (phenomenon of Arthus)."The question of whether toxin-antitoxin with its minute amount of antitoxic globulin sensitizes individuals to such a degree that they develop accelerated or more serious serum reactions when they receive a later dose of serum is one of such importance that in reporting cases we should be careful to be certain to give suitable emphasis to the different factors involved. The patient showing severe symptoms with the second dose of antitoxin gave the following history: She had a negative Schick test in January, 1925, but in spite of this received three injections of toxin-antitoxin in February. In November, 1925, she had an acute infection involving the ethmoid, sphenoid and maxillary sinuses. There was also an acute adenitis. November 27, cultures from the nose
Park WH. "TISSUE HYPERSENSITIVENESS FOLLOWING TOXIN-ANTITOXIN". JAMA. 1927;88(21):1660–1661. doi:10.1001/jama.1927.02680470046030
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: